Alert archive / Alabama / Tornado Warnings in 2006
Tornado Warning 63, NWS Birmingham, AL
NWS Birmingham, AL issued this tornado warning at Oct 11, 2006, 6:27 PM CDT for Lee County, Alabama. It was in force for 33 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 11, 2006, 6:27 PM CDT (23:27 UTC)
- Expired
- Oct 11, 2006, 7:00 PM CDT
- In force
- 33 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Lee County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 11, 6:36 PM CDT | FUNNEL CLOUD | 1 N Opelika, AL | FUNNEL CLOUD JUST NORTH OF OPELIKA. |
| Oct 11, 6:40 PM CDT | TSTM WND DMG | 6 Ne Opelika, AL | TREES DOWN ON HIGHWAY 29 NORTH AND COUNTY ROAD 262. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.5 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1059 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KBMX 112327
TORBMX
ALC081-120000-
/O.NEW.KBMX.TO.W.0063.061011T2327Z-061012T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
627 PM CDT WED OCT 11 2006
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN LEE COUNTY IN EAST CENTRAL ALABAMA
* UNTIL 700 PM CDT
* AT 627 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER EXTREME
NORTH CENTRAL LEE COUNTY...OR ABOUT 6 MILES NORTHWEST OF OPELIKA...
MOVING EAST AT 30 MPH.
* THE TORNADO IS WILL BE NEAR...
RURAL NORTHERN LEE COUNTY AT 640 PM CDT
RURAL NORTHEASTERN LEE COUNTY AT 650 PM CDT
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
TO REPORT SEVERE WEATHER...
ON THE WEB WWW.SRH.NOAA.GOV/BMX (SUBMIT A STORM REPORT)
CALL 1-800-856-0758.
LAT...LON 3266 8512 3266 8529 3267 8545 3273 8548
3274 8542 3273 8527 3273 8526 3273 8513
$$
10/ARM2 follow-up statements
000 WWUS54 KBMX 112340 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 638 PM CDT WED OCT 11 2006 ALC081-120000- /O.CON.KBMX.TO.W.0063.000000T0000Z-061012T0000Z/ LEE AL- 638 PM CDT WED OCT 11 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR NORTH CENTRAL LEE COUNTY... AT 633 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A FUNNEL CLOUD JUST NORTH OF OPELIKA ALONG HIGHWAY 280 MOVING EAST AT 30 MPH. THE TORNADO WILL BE NEAR... RURAL NORTHEASTERN LEE COUNTY AT 650 PM CDT THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3265 8512 3267 8537 3271 8538 3274 8513 $$ 10/ARM
000 WWUS54 KBMX 112359 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 658 PM CDT WED OCT 11 2006 ALC081-120008- /O.EXP.KBMX.TO.W.0063.000000T0000Z-061012T0000Z/ LEE AL- 658 PM CDT WED OCT 11 2006 ...THE TORNADO WARNING FOR NORTH CENTRAL LEE COUNTY EXPIRES AT 700 PM CDT... AT 658 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED THE WARNING HAD EXITED THE WARNED AREA. THUS...THE WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 3265 8512 3267 8537 3271 8538 3274 8513 $$ 10/ARM
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Oct 11, 3:13 PM CDT, 3 hours 14 minutes earlier.
Area forecast discussion, Oct 11, 3:13 PM CDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 313 PM CDT WED OCT 11 2006 .DISCUSSION... LONG ADVERTISED PAIR OF COLD FRONTAL PASSAGES ABOUT TO COMMENCE ACROSS CENTRAL ALABAMA. AS OF 19Z...LOOKS LIKE THE FIRST FRONT HAS MADE IT AS FAR AS MKL...MEM...AND MLU. BAND OF SHOWERS AND POTENTIAL THUNDERSTORMS STRETCHES FROM SOUTH OF TCL AND BHM...NORTHEASTWARD INTO TN...AND EXPECTING COVERAGE TO INCREASE A LITTLE BIT MORE DURING THE COARSE OF THE AFTERNOON. THOSE SHOWERS AND STORMS SHOULD EXIT/END FAIRLY QUICKLY THIS EVENING...AND WILL LIMIT SMALL POPS TONIGHT TO EASTERN HALF OF FORECAST AREA. AND THUS WE AWAIT THE ARRIVAL OF FRONT NUMBER 2. NAM HAS SLOWED DOWN ITS SECOND FRONTAL PASSAGE TO BE MORE IN LINE WITH THE GFS. THIS IMPLIES THAT TEMPS WILL HAVE A CHANCE TO RECOVER INTO THE 70S TOMORROW MOST AREAS (ALL BUT NORTHWEST CORNER). HIGHS TOMORROW REMAIN PROBLEMATIC...DUE TO THE TIGHT TEMPERATURE GRADIENT ALONG THE FRONT AND THE LEVEL OF UNCERTAINTY IN THE EXACT PLACEMENT OF THE FRONT. THE BIG CHILL STARTS TOMORROW NIGHT...WITH TEMPS EXPECTED TO DROP INTO THE 40S BY FRIDAY MORNING. COLD AIR ADVECTION CONTINUES AT A GOOD CLIP INTO FRIDAY. MODELS CONTINUE TO SHOW THAT PENETRATION OF COLD AIR WILL NOT BE QUITE AS DIRECT INTO THE STATE AS INITIALLY THOUGHT. THINKING BACK...I SHOULD HAVE PROBABLY TAKEN THE GFSS COLD BIAS AT LONGER FORECAST PERIODS INTO ACCOUNT. GIVEN INCREASING EVIDENCE...WILL SUCCOMB TO THE PRESSURE AND TWEEK FRIDAYS TEMPS UP A COUPLE MORE DEGREES (BUT STILL REMAIN BELOW MOS). COLDEST NIGHT OF THE SEASON SO FAR STILL IN STORE FOR FRIDAY NIGHT. CO-OP MOS ACTUALLY GIVING HAMILTON A LOW OF 28 DEGREES SATURDAY MORNING...AND REGULAR MOS GOES TO 40 OR BELOW ACROSS THE ENTIRE FORECAST AREA. THIS JUST SEEMS A BIT TOO LOW TO ME. BUT WITH CLEAR SKIES AND LIGHT WINDS...FROST CONDUCIVE CONDITIONS MAY BECOME WIDESPREAD ENOUGH TO ISSUE A FROST ADVISORY FOR AT LEAST A PART OF THE AREA. REMAINDER OF THE FORECAST CONTINUES TO FEATURE A WARMING TREND...AS LOW LEVELS START TO RELOAD THE MOISTURE. SUCCESSIVE RUNS OF THE LONG RANGE MODELS FAIL TO SHED ANY LIGHT ON WHEN/HOW THE SOUTHWEST UPPER LOW WILL EJECT. THUS...WILL STAY CLOSE TO GUIDANCE. /61/ && .AVIATION...DISCUSSION FOR 18Z TAFS. SCT-BKN 3-5 THOUSAND FT CEILINGS EXPECTED THROUGH THE AFTERNOON AS A COLD FRONT APPROACHES WEST ALABAMA. SCATTERED SHOWERS AND FEW THUNDERSTORMS ARE EXPECTED AHEAD OF THE FRONT THIS AFTERNOON AND EARLY EVENING...WITH TEMPORARY MVFR CONDITIONS AND GUSTY WINDS AT TCL, BHM, EET, AND ANB WITH PASSAGE. AFTER 02Z...FRONT WILL WEAKEN AND SURFACE WINDS WILL BECOME WEST NORTHWEST AT 2-3 KNOTS. SKIES SHOULD BE MOSTLY CLEAR TONIGHT. WITH LIGHT WINDS AND MOSTLY CLEAR SKIES...MVFR CONDITIONS IN FOG EXPECTED BETWEEN 08 AND 13Z. 58/ROSE && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 51 70 42 59 / 20 30 20 0 ANNISTON 53 74 47 59 / 20 20 20 0 BIRMINGHAM 53 70 45 60 / 10 20 20 0 TUSCALOOSA 53 72 44 63 / 10 20 20 0 CALERA 54 73 47 60 / 10 20 20 0 AUBURN 52 79 43 61 / 20 20 20 10 MONTGOMERY 55 79 49 64 / 20 20 20 10 TROY 53 80 49 65 / 20 10 20 10 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. &&
Hazardous weather outlook, Oct 11, 1:14 PM CDT, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 114 PM CDT WED OCT 11 2006 ALZ011>015-017>050-121200- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 114 PM CDT WED OCT 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AS A WEAK COLD FRONT APPROACHES WEST ALABAMA. THE STRONG STORMS WILL PRODUCE GUSTY WINDS UP TO 40 MPH AND SMALL HAIL. THE BEST CHANCE OF STRONG THUNDERSTORMS WILL BE FROM 3 PM CDT UNTIL 7 PM CDT AND IN AREAS EAST OF INTERSTATE 65 AND NORTH OF INTERSTATE 85. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SATURDAY MORNING...LIGHT FROST IS POSSIBLE IN NORMALLY COLDER LOCATIONS...MAINLY VALLEYS...ALONG AND NORTH OF INTERSTATE 20 AS THE COLDEST AIR SO FAR THIS SEASON MOVES INTO THE AREA. TEMPERATURES MAY DROP INTO THE MID 30S. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Oct 11, 4:28 PM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 428 PM CDT WED OCT 11 2006 ALZ021-112215- CLEBURNE- 428 PM CDT WED OCT 11 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CLEBURNE COUNTY UNTIL 515 PM CDT... AT 426 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER HEFLIN MOVING EAST AT 20 MPH. ANOTHER STRONG STORM WAS OVER THE NORTHWEST PORTION OF THE COUNTY ALOS MOVING EAST AT 20 MPH. THUNDERSTORM WILL AFFECT AREAS IN AND NEAR HEFLIN...FRUITHURST... EDWARDSVILLE AND PINEY WOODS THROUGH 515 PM CDT. THE PRIMARY THREATS ARE SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. HAIL UP TO ONE HALF INCH IN DIAMETER...DIME SIZE...WILL BE POSSIBLE. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN... USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE... BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. KSL
Special weather statement, Oct 11, 5:30 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 530 PM CDT WED OCT 11 2006 ALZ037-112300- TALLAPOOSA- 530 PM CDT WED OCT 11 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TALLAPOOSA COUNTY UNTIL 600 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 525 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 15 MILES SOUTH OF DADEVILLE. THE THUNDERSTORM WAS MOVING EAST AT 20 MPH. THUNDERSTORM WILL AFFECT AREAS IN AND NEAR DADEVILLE THROUGH 600 PM CDT. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN... USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. KSL
Special weather statement, Oct 11, 5:34 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 534 PM CDT WED OCT 11 2006 ALZ043-112300- ELMORE- 534 PM CDT WED OCT 11 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR ELMORE COUNTY UNTIL 600 PM CDT... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 534 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 10 MILES WEST OF KOWALIGA...MOVING EAST AT 30 MPH. THUNDERSTORM WILL AFFECT AREAS IN AND NEAR KOWALIGA THROUGH 600 PM CDT. THE PRIMARY THREATS ARE SMALL HAIL AND STRONG GUSTY WINDS 35 TO 45 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER...DIME SIZE...WILL BE POSSIBLE. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. 10/ARM
Special weather statement, Oct 11, 6:01 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 601 PM CDT WED OCT 11 2006 ALZ042-112330- LOWNDES- 601 PM CDT WED OCT 11 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR SOUTHERN LOWNDES COUNTY UNTIL 630 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 600 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER BRAGGS...MOVING EAST AT 25 MPH. THUNDERSTORM WILL AFFECT AREAS IN AND NEAR BRAGGS AND FORT DEPOSIT THROUGH 630 PM CDT. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN... USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. KSL
Special weather statement, Oct 11, 6:09 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 609 PM CDT WED OCT 11 2006 ALZ038-112345- CHAMBERS- 609 PM CDT WED OCT 11 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CHAMBERS COUNTY UNTIL 645 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 609 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 14 MILES WEST OF CUSSETA...MOVING EAST AT 25 MPH. THUNDERSTORM WILL AFFECT AREAS IN AND NEAR CUSSETA...VALLEY...LANETT AND HUGULEY THROUGH 645 PM CDT. THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN... USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. 10/ARM
Special weather statement, Oct 11, 6:20 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 620 PM CDT WED OCT 11 2006 ALZ047-112345- LEE- 620 PM CDT WED OCT 11 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR LEE COUNTY UNTIL 645 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 620 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 9 MILES NORTHWEST OF OPELIKA...MOVING EAST AT 30 MPH. THUNDERSTORM WILL AFFECT AREAS IN AND NEAR OPELIKA THROUGH 645 PM CDT. THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN... USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. 10/ARM
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 4:18 PM CDT | Severe Thunderstorm Warning | BMX | Talladega | 11 min |
| Oct 11, 4:48 PM CDT | Tornado Warning | BMX | Clay, Cleburne | 27 min |
| Oct 11, 4:56 PM CDT | Tornado Warning | BMX | Randolph | 19 min |
| Oct 11, 5:44 PM CDT | Severe Thunderstorm Warning | BMX | Tallapoosa | 31 min |
| Oct 11, 5:46 PM CDT | Severe Thunderstorm Warning | BMX | Elmore | 14 min |
Nearby
Tornado Warnings in Alabama, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.